Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 136, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 19, 2001, 11:13 PM MDT for Dewey County, South Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2001, 11:13 PM MDT (05:13 UTC)
- Expired
- Jul 20, 2001, 12:15 AM MDT
- In force
- 62 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Dewey County, SD
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2229 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:40 PM MDT, 8 hours 33 minutes earlier.
Area forecast discussion, Jul 19, 2:40 PM MDT, 8 hours 33 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 300 PM CDT THU JUL 19 2001 LOOKS LIKE ANOTHER INTERESTING NIGHT ON TAP. FOCUS FOR THIS PACKAGE IS CONVECTION CHANCES AND EXTENT TONIGHT. MODELS HAVING SOME TROUBLE RESOLVING DETAILS. SEVERAL THINGS ARE GIVEN...UPPER RIDGE AXIS CURRENTLY OVER CENTRAL SOUTH DAKOTA. MINOR WAVES ARE RIDING THE WEST SIDE OF THIS FLOW. WATER VAPOR SHOWS MINOR DISTURBANCE CURRENTLY OVER WESTERN SOUTH DAKOTA. VISIBLE SATELLITE SHOWING CLOUDS FORMING IN THIS AREA. THIS AREA HAS BOUNDARY LAYER LIFTED INDEX VALUES OF -8. CAPE VALUES ARE GREATER THAN 3K J/KG. DEWPOINTS ARE NOT AS HIGH AS YESTERDAY BUT STILL IN THE 70S F. LOW LEVEL JET GETS ORGANIZED LATER TONIGHT AND FEEDS LIKELY AREA OF CONVECTION. WITH THUNDERSTORMS STARTING NOW IN THE WEST PART OF THE AREA EXPECT STORMS TO CONTINUE THIS EVENING. AGREE WITH SPC DISCUSSION ABOUT STORMS LIKELY FORMING MCS THAT WILL FOLLOW THE RIDGE TONIGHT. WILL PUT IN ANOTHER CHANCE OF STORMS SATURDAY NIGHT AS ANOTHER MID LEVEL WAVE MOVES OVER THE AREA. .EXTENDED DISCUSSION... THE STRONG UPPER RIDGE THAT HAS PLAGUED THE REGION WILL CONTINUE TO DO SO THROUGH THE EXTENDED PERIOD. H5 HEIGHTS LOWER SOME ON THE NORTH SIDE OF THE RIDGE DURING THE MID PART OF THE WEEK AS A SERIES OF SHORTWAVES RIDES OVER THE RIDGE AND ACROSS THE NORTHERN PLAINS. AT THIS TIME...IT APPEARS THE STRONGEST WAVES WILL TRACK THROUGH ON TUESDAY AND WEDNESDAY...AT THE SAME TIME THAT A STATIONARY FRONT SETS UP ACROSS SOUTHERN SOUTH DAKOTA AND NORTHERN NEBRASKA. HIGH PRESSURE MOVES INTO 4THE AREA FOR THE LATTER PART OF THE WEEK. WILL SEE SOME SLIGHT MODERATING TO THE TEMPS AS THE UPPER RIDGE DAMPENS SOME...BUT EXPECT TEMPS TO STILL REMAIN NEAR OR ABOVE NORMAL. .ABR...NONE. KEEFE/PARKIN
In the hours before
Special weather statement, Jul 19, 9:55 PM MDT, 1 hour 18 minutes before
SDZ003-015-033-045-200415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1055 PM CDT THU JUL 19 2001 ...SEVERE THUNDERSTORM WATCH 588 CANCELED... THE SEVERE THUNDERSTORM WATCH FOR CORSON...DEWEY...STANLEY AND HUGHES COUNTIES HAS BEEN CANCELED. SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED. MOHR
Special weather statement, Jul 19, 10:00 PM MDT, 1 hour 13 minutes before
SDZ004-005-009-010-016-017-034>037-048-051-200430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1100 PM CDT THU JUL 19 2001 ...TORNADO WATCH 591 HAS BEEN CANCELED... THE TORzNADO WATCH FOR PARTS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA HAS BEEN CANCELED FOR THE COUNTIES OF LYMAN...BUFFALO... HUGHES...HYDE...HAND...SULLY...POTTER...FAULK...WALWORTH...EDMUNDS ...CAMPBELL AND MCPHERSON. MOHR
Special weather statement, Jul 19, 11:02 PM MDT, 11 minutes before
SDZ006-007-011-018>020-022-200530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1201 AM CDT THU JUL 19 2001 ...TORNADO WATCH HAS EXPIRED... THE TORNADO WATCH WHICH WAS IN EFFECT FOR MUCH OF NORTHEAST SOUTH DAKOTA HAS BEEN ALLOWED TO EXPIRE. MOHR
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:21 PM MDT | Flash Flood Warning | ABR | Edmunds | 4 hr |
| Jul 19, 6:31 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 59 min |
| Jul 19, 7:42 PM MDT | Severe Thunderstorm Warning | ABR | Dewey | 33 min |
| Jul 19, 8:15 PM MDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 45 min |
| Jul 19, 8:49 PM MDT | Severe Thunderstorm Warning | ABR | Corson | 56 min |
| Jul 19, 10:32 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds | 28 min |
| Jul 20, 1:52 AM MDT | Severe Thunderstorm Warning | ABR | Corson | 23 min |
| Jul 20, 2:55 AM MDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Walworth | 50 min |
| Jul 20, 3:20 AM MDT | Severe Thunderstorm Warning | ABR | Marshall, Roberts | 55 min |
| Jul 20, 3:40 AM MDT | Severe Thunderstorm Warning | ABR | Campbell, Walworth | 50 min |
| Jul 20, 3:57 AM MDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 48 min |
| Jul 20, 4:07 AM MDT | Severe Thunderstorm Warning | ABR | Roberts | 38 min |
| Jul 20, 4:39 AM MDT | Severe Thunderstorm Warning | ABR | Faulk | 51 min |
| Jul 20, 4:45 AM MDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 45 min |
| Jul 20, 5:22 AM MDT | Severe Thunderstorm Warning | ABR | Brown | 38 min |
| Jul 20, 5:59 AM MDT | Severe Thunderstorm Warning | ABR | Brown | 46 min |
| Jul 20, 6:03 AM MDT | Severe Thunderstorm Warning | ABR | Hand, Spink | 27 min |
| Jul 20, 6:34 AM MDT | Severe Thunderstorm Warning | ABR | Hand | 11 min |
| Jul 20, 6:37 AM MDT | Severe Thunderstorm Warning | ABR | Day, Marshall | 38 min |
| Jul 20, 7:03 AM MDT | Severe Thunderstorm Warning | ABR | Spink | 27 min |
| Jul 20, 8:36 AM MDT | Severe Thunderstorm Warning | ABR | Clark, Codington | 39 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.